Alert archive / Nevada / Wind Advisories in 2017

Wind Advisory 8, NWS Elko, NV

April 13, 2017Elko County, Nye County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Apr 13, 2017, 2:42 AM PDT for Elko County, Nye County, White Pine County, Nevada. It took effect at Apr 13, 2017, 9:00 AM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2017, 2:42 AM PDT (09:42 UTC)
In effect from
Apr 13, 2017, 9:00 AM PDT
Expired
Apr 13, 2017, 10:00 PM PDT
In force
13 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 169 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 9.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2017-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2017-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3341 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

324 
WWUS75 KLKN 130942
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
242 AM PDT Thu Apr 13 2017

NVZ035-041-140000-
/O.NEW.KLKN.WI.Y.0008.170413T1600Z-170414T0000Z/
White Pine County-Northeastern Nye County-
242 AM PDT Thu Apr 13 2017

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT
THIS AFTERNOON...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 9 AM this morning to 5 PM PDT this
afternoon. 

* WINDS...Southwest winds 25 to 35 mph with gusts to 50 mph.

* TIMING...Strongest winds will be in the afternoon.

* IMPACTS...Loose or lightweight objects will be blown around or
  away. Strong winds will make driving inconvenient for most
  vehicles and difficult for high profile vehicles such as
  trailers, campers, and vans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ033-140300-
/O.NEW.KLKN.WI.Y.0008.170414T0000Z-170414T0300Z/
Southeastern Elko County-
242 AM PDT Thu Apr 13 2017

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 5 PM this afternoon to 8 PM PDT this
evening. 

* WINDS...Northwest winds 25 to 35 mph with gusts to 45 mph.

* TIMING...Strongest winds will be in the late afternoon.

* IMPACTS...Loose or lightweight objects will be blown around or
  away. Strong winds will make driving inconvenient for most
  vehicles and difficult for high profile vehicles such as
  trailers, campers, and vans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
4 follow-up statements
979 
WWUS75 KLKN 132124
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
224 PM PDT Thu Apr 13 2017

NVZ035-041-140000-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-170414T0000Z/
White Pine County-Northeastern Nye County-
224 PM PDT Thu Apr 13 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...Southwest winds 25 to 35 mph with gusts to 50 mph.

* TIMING...Strongest winds will be in the late afternoon.

* IMPACTS...Loose or lightweight objects will be blown around or
  away. Strong winds will make driving inconvenient for most
  vehicles and difficult for high profile vehicles such as
  trailers, campers, and vans. Blowing dust is possible, which 
  could reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ033-140300-
/O.CON.KLKN.WI.Y.0008.170414T0000Z-170414T0300Z/
Southeastern Elko County-
224 PM PDT Thu Apr 13 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...Northwest winds 25 to 35 mph with gusts to 45 mph.

* TIMING...Strongest winds will be in the late afternoon and early
  evening.

* IMPACTS...Loose or lightweight objects will be blown around 
  or away. Strong winds will make driving inconvenient for 
  most vehicles and difficult for high profile vehicles such 
  as trailers, campers, and vans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
508 
WWUS75 KLKN 132359
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
459 PM PDT Thu Apr 13 2017

NVZ035-041-140100-
/O.EXP.KLKN.WI.Y.0008.000000T0000Z-170414T0000Z/
White Pine County-Northeastern Nye County-
459 PM PDT Thu Apr 13 2017

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

The cold front has moved through. Winds have shifted towards the
west and are diminishing. However be aware that there could be 
some localized gusts to 50 mph over the next hour, mainly on 
summits.

$$

NVZ033-140300-
/O.CON.KLKN.WI.Y.0008.170414T0000Z-170414T0300Z/
Southeastern Elko County-
459 PM PDT Thu Apr 13 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...Northwest winds 25 to 35 mph with gusts to 55 mph. Local
  gusts around 65 mph are possible along and ahead of a cold
  front.

* TIMING...Strongest winds will be between 5pm and 6pm.

* IMPACTS...Loose or lightweight objects will be blown around 
  or away. Strong winds will make driving inconvenient for 
  most vehicles and difficult for high profile vehicles such 
  as trailers, campers, and vans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

LW
249 
WWUS75 KLKN 140241
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
741 PM PDT Thu Apr 13 2017

NVZ033-140500-
/O.EXT.KLKN.WI.Y.0008.000000T0000Z-170414T0500Z/
Southeastern Elko County-
741 PM PDT Thu Apr 13 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...Northwest winds 25 to 35 mph with gusts to 55 mph. Local
  gusts around 65 mph are still possible at times. 

* TIMING...Winds will begin to slowly taper off over the next few
  hours.

* IMPACTS...Loose or lightweight objects will be blown around 
  or away. Strong winds will make driving inconvenient for 
  most vehicles and difficult for high profile vehicles such 
  as trailers, campers, and vans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

CS
009 
WWUS75 KLKN 140446
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
946 PM PDT Thu Apr 13 2017

NVZ033-140600-
/O.EXP.KLKN.WI.Y.0008.000000T0000Z-170414T0500Z/
Southeastern Elko County-
946 PM PDT Thu Apr 13 2017

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

Winds have died down and therefore the Wind Advisory has been
allowed to expire.

$$

CS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 12, 5:18 PM PDT, 9 hours 24 minutes earlier.

Area forecast discussion, Apr 12, 5:18 PM PDT, 9 hours 24 minutes before
Area Forecast Discussion
National Weather Service Elko NV
518 PM PDT Wed Apr 12 2017

.SYNOPSIS...Expect much cooler temperatures on Thursday with rain
and snow returning. Unsettled conditions will linger through
Friday across northern Nevada. However the weekend will be mild
with clouds increasing on Sunday.

&&

.SHORT TERM...Today through Saturday. A low pressure trough will
move through the area tonight through Friday. By Thursday morning
rain and snow will spread west to east across most of northern
and central NV. Trough energy lifts north Thursday night into
Friday and showers will dissipate south to north. Temperatures
will remain cool across the region on Friday but a quick warm-up
is expected Saturday as dry weather returns. High temperatures
will range from the mid 40s to around 50 degrees Thursday and
Friday, warming up to between the mid 50s to the mid 60s on
Saturday. Lows will range from the mid 20s to the mid 30s.

.LONG TERM...Saturday night through next Wednesday. The pattern
will remain progressive however no significant system can be
determined at this juncture. After a brief dry period ends late
Sunday, models are indicating perhaps numerous weak shortwaves
that will move through the upper flow pattern, which will be
generally southwest. Expect off and on light showers with rather
mild temperatures. High temperatures will range from the mid 50s
to the mid 60s. Low temperatures will generally be in the 30s.

&&

.AVIATION...Showers will be developing tonight and spreading east
across the state on Thursday. Southwest winds will be gusty
Thursday afternoon...generally in the 30s at KWMC and KEKO, but
stronger at KELY and KTPH...gusting 35 to 40 KTs. Otherwise, VFR
conditions should hold through Friday 00Z. After that time, it is
possible for cigs to lower to MVFR as showers get a little
heavier.

&&

.HYDROLOGY...Some small creeks and streams across northern Nevada
are running higher than normal. The lower stretch of the Humboldt
River from Battle Mountain to the Humboldt/Pershing County line
is still experiencing flooding issues, including some residential
and businesses in Winnemucca. At Wildhorse Reservoir, water is
being released and flowing over the natural spillway.

Wild Horse Reservoir is high and some water is flowing over the
spillway. Need to keep an eye on the Owyhee River.

Flood warnings are in effect for the following areas:

Humboldt River - Battle Mountain: Minor flooding continues.

Humboldt River - Comus: Moderate flooding continues.

All other monitored creeks and rivers are below minor flood stage.
River Statements have been issued to provide information
concerning the following sites:

Bruneau River - near Charleston

Marys River - near Deeth

Wildhorse Dam - at Wildhorse

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

92/92/92

Nearby

Wind Advisories in Nevada, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.